Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 65, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Dec 28, 2012, 2:46 PM EST. It took effect at Dec 29, 2012, 5:44 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2012, 2:46 PM EST (19:46 UTC)
- In effect from
- Dec 29, 2012, 5:44 PM EST
- Expired
- Dec 30, 2012, 1:00 PM EST
- In force
- 19 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
047 WHUS72 KCHS 281946 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 246 PM EST FRI DEC 28 2012 AMZ374-290400- /O.NEW.KCHS.SC.Y.0065.121229T0600Z-121230T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 246 PM EST FRI DEC 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 11 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 11 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
11 follow-up statements
299 WHUS72 KCHS 290032 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 732 PM EST FRI DEC 28 2012 AMZ374-290845- /O.CON.KCHS.SC.Y.0065.121229T0600Z-121230T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 732 PM EST FRI DEC 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SATURDAY TO 11 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SATURDAY TO 11 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
009 WHUS72 KCHS 290607 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 107 AM EST SAT DEC 29 2012 AMZ374-291415- /O.CON.KCHS.SC.Y.0065.000000T0000Z-121230T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 107 AM EST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
933 WHUS72 KCHS 290857 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 357 AM EST SAT DEC 29 2012 AMZ350-352-354-291700- /O.EXB.KCHS.SC.Y.0065.121229T2300Z-121230T1400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 357 AM EST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-291700- /O.CON.KCHS.SC.Y.0065.000000T0000Z-121230T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 357 AM EST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
257 WHUS72 KCHS 291527 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1027 AM EST SAT DEC 29 2012 AMZ330-292330- /O.EXA.KCHS.SC.Y.0065.121229T2300Z-121230T1400Z/ CHARLESTON HARBOR- 1027 AM EST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-292330- /O.CON.KCHS.SC.Y.0065.000000T0000Z-121230T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1027 AM EST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-352-354-292330- /O.CON.KCHS.SC.Y.0065.121229T2300Z-121230T1400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1027 AM EST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
631 WHUS72 KCHS 292017 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 317 PM EST SAT DEC 29 2012 AMZ374-300430- /O.CON.KCHS.SC.Y.0065.000000T0000Z-121230T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 317 PM EST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-350-352-354-300430- /O.CON.KCHS.SC.Y.0065.121229T2300Z-121230T1400Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 317 PM EST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
114 WHUS72 KCHS 292244 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 544 PM EST SAT DEC 29 2012 AMZ374-300645- /O.UPG.KCHS.SC.Y.0065.000000T0000Z-121230T1600Z/ /O.NEW.KCHS.GL.W.0012.121229T2244Z-121230T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 544 PM EST SAT DEC 29 2012 ...GALE WARNING IN EFFECT UNTIL 5 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: WINDS WILL INCREASE TO 25 TO 35 KNOTS WITH GUSTS TO 40 KNOTS THIS EVENING AS ANOTHER SURGE OF COLD AIR PUSHES OFF THE COAST. THE HIGHEST WINDS WILL BE FOUND BEYOND 40 NM WHERE THE WESTERN WALL OF THE GULF STREAM IS LOCATED. * SEAS: SEAS WILL BUILD TO 6 TO 9 FT...HIGHEST BEYOND 40 NM. * IMPACTS: CONDITIONS WILL BE DANGEROUS TO SMALL CRAFT. MARINERS ARE URGED TO REMAIN IN PORT...OR AT THE VERY LEAST REMAIN OUTSIDE OF GULF STREAM WHERE THE WORST CONDITIONS WILL BE FOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ330-350-352-354-300645- /O.EXT.KCHS.SC.Y.0065.121229T2244Z-121230T1400Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 544 PM EST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ST
848 WHUS72 KCHS 300237 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 937 PM EST SAT DEC 29 2012 AMZ374-301000- /O.CON.KCHS.GL.W.0012.000000T0000Z-121230T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 937 PM EST SAT DEC 29 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. * WINDS: WEST WINDS 25 TO 35 KNOTS WITH GUSTS TO 40 KNOTS WILL CONTINUE OVERNIGHT AS ANOTHER SURGE OF COLD AIR PUSHES OFF THE COAST. THE HIGHEST WINDS WILL BE FOUND BEYOND 40 NM WHERE THE WESTERN WALL OF THE GULF STREAM IS LOCATED. * SEAS: 6 TO 9 FT...HIGHEST BEYOND 40 NM. * IMPACTS: CONDITIONS WILL BE DANGEROUS TO SMALL CRAFT. MARINERS ARE URGED TO REMAIN IN PORT...OR AT THE VERY LEAST REMAIN OUTSIDE OF GULF STREAM WHERE THE WORST CONDITIONS WILL BE FOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ330-350-352-354-301045- /O.CON.KCHS.SC.Y.0065.000000T0000Z-121230T1400Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 937 PM EST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
062 WHUS72 KCHS 300848 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 348 AM EST SUN DEC 30 2012 AMZ374-301200- /O.EXT.KCHS.GL.W.0012.000000T0000Z-121230T1200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 348 AM EST SUN DEC 30 2012 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM EST THIS MORNING. * WINDS: NORTHWEST WINDS 25 TO 35 KNOTS WILL CONTINUE THROUGH DAYBREAK AS A SURGE OF COLDER AIR PUSHES OFF THE COAST. THE HIGHEST WINDS WILL BE FOUND BEYOND 40 NM WHERE THE WESTERN WALL OF THE GULF STREAM IS LOCATED. * SEAS: 6 TO 8 FT...HIGHEST BEYOND 40 NM. * IMPACTS: CONDITIONS WILL BE DANGEROUS TO SMALL CRAFT. MARINERS ARE URGED TO REMAIN IN PORT...OR AT THE VERY LEAST REMAIN OUTSIDE OF GULF STREAM WHERE THE WORST CONDITIONS WILL BE FOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ330-350-352-354-301600- /O.EXT.KCHS.SC.Y.0065.000000T0000Z-121230T1600Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 348 AM EST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
841 WHUS72 KCHS 301150 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 650 AM EST SUN DEC 30 2012 AMZ374-301800- /O.CAN.KCHS.GL.W.0012.000000T0000Z-121230T1200Z/ /O.EXB.KCHS.SC.Y.0065.000000T0000Z-121230T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 650 AM EST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-350-352-354-301600- /O.CON.KCHS.SC.Y.0065.000000T0000Z-121230T1600Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 650 AM EST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
137 WHUS72 KCHS 301459 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 959 AM EST SUN DEC 30 2012 AMZ330-350-352-354-301600- /O.CAN.KCHS.SC.Y.0065.000000T0000Z-121230T1600Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 959 AM EST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ374-301800- /O.CON.KCHS.SC.Y.0065.000000T0000Z-121230T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 959 AM EST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
884 WHUS72 KCHS 301731 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1231 PM EST SUN DEC 30 2012 AMZ374-301845- /O.EXP.KCHS.SC.Y.0065.000000T0000Z-121230T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1231 PM EST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 12:30 PM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Dec 28, 12:30 PM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1230 PM EST FRI DEC 28 2012 .SYNOPSIS... HIGH PRESSURE OVER GEORGIA AND SOUTH CAROLINA TODAY WILL GIVE WAY TO AN ADVANCING LOW PRESSURE SYSTEM THIS EVENING. A COLD FRONT WILL MOVE THROUGH LATE TONIGHT AND SATURDAY MORNING FOLLOWED BY HIGH PRESSURE THROUGH MONDAY. ANOTHER FRONT WILL DROP INTO THE REGION ON TUESDAY WITH SEVERAL WAVES OF LOW PRESSURE MOVING UP THE COAST ALONG THE FRONT THROUGH THURSDAY. HIGH PRESSURE WILL REBUILD LATE NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... TEMPERATURES ARE JUST NOT RISING AS EXPECTED. ADJUSTED HIGH TEMPERATURES DOWN ANOTHER 1-2 DEGREES MOST LOCATIONS. MOSTLY CLOUDY TO CLOUDY CONDITIONS WILL CONTINUE ALTHOUGH THE AREA OF CLEARING NOTED OVER NORTHERN/CENTRAL GEORGIA COULD APPROACH WESTERN AREAS LATER THIS AFTERNOON. ADJUSTED SKY GRIDS TO TRY AND ACCOUNT FOR THIS. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... PROGRESSIVE SYSTEM CURRENTLY MOVING INTO THE PLAINS STATES IS EXPECTED TO EJECT THROUGH THE GULF COAST REGION THIS EVENING AND QUICKLY RACE INTO GEORGIA AND THE CAROLINAS TONIGHT. THE UPSTREAM UPPER TROUGH IS ANCHORED BY A 100 KT JET AT 500 MB AND LOOKS TO PACK A QUICK-HITTING RAINFALL EVENT OVER THE REGION. THE 00Z NAM WAS AN OUTLIER FOR THIS MODEL RUN...LOOKING MUCH STRONGER THAN OTHER MODELS WITH FEATURES SUCH AS AN 850 MB JET NEARING 70 KT PROGGED TO RACE THROUGH SOUTH CAROLINA BY DAYBREAK ON SAT. BLENDING PERSISTENCE WITH LATEST RUNS OF THE GFS AND ECMWF SUGGEST OUR FORECAST IS ON THE RIGHT TRACK WITH A GOOD BOUT OF DEEP LAYERED OMEGA/ASCENT SCOOTING THROUGH THE REGION AFTER MIDNIGHT. THE LOW LEVEL JET LOOKS TO BE STRONG IN THE 50 KT RANGE AND ENVIRONMENTS IN THE MID LEVELS CERTAINLY COULD SUPPORT ISOLATED ELEVATED THUNDER BUT TOSSING OUT THE NAM WOULD SETTLE FOR LEAVING IT OUT OF OUR FORECAST. WE THINK MODEL DEPICTIONS OF THE LATE NIGHT WARM FRONT ARE PROBABLY A BIT TOO FAR N. SURFACE WAVES WILL MOVE INTO THE REGION NEARING DAYBREAK WITH THE BACK EDGE OF THE PRECIP ALSO APPROACHING FROM THE W QUITE QUICKLY. THE SPEED OF THIS SYSTEM WILL KEEP QPF AMOUNTS CLOSER TO 1/2 INCH AMOUNTS HOWEVER ANY BANDING OR MORE CONVECTIVE ELEMENTS MAY DUMP LOCALLY HIGHER TALLIES. GIVEN A TRICKY LOW LEVEL STABILITY ENVIRONMENT...WE DID NOT ALTER LOW TEMPS ON THIS PACKAGE. THE GUIDANCE HAS BEEN TRENDING FASTER WITH THE DYNAMIC FRONTAL SYSTEM CROSSING THE AREA ON SATURDAY. GLOBAL MODELS ARE IN PRETTY GOOD AGREEMENT THAT THE FRONT WILL BE PUSHING OFFSHORE BY EARLY SATURDAY AFTERNOON SO WE ARE SHOWING POPS DROPPING OFF RAPIDLY FROM WEST TO EAST SATURDAY MORNING. AS THE UPPER TROUGH AXIS SHIFTS EAST OF THE AREA...COLD DRY ADVECTION AND DOWNSLOPING SHOULD CLEAR THE CLOUDS OUT PRETTY QUICKLY AFTER THE SHOWER ACTIVITY EXITS. FOR HIGH TEMPS IT LOOKS LIKE COASTAL AREAS WILL HAVE MORE TIME TO WARM UP BEFORE THE COLD ADVECTION KICKS IN. INLAND AREAS WILL LIKELY TOP OUT IN THE UPPER 50S WHILE COASTAL LOCATIONS CLIMB INTO THE LOWER 60S IN THE EARLY AFTERNOON. WINDS WILL BECOME A LITTLE GUSTY IN THE AFTERNOON AS MIXING IMPROVES...WITH WEST WINDS OF 10-15 KT GUSTING TO 20 KT. AT THIS POINT WE HAVE WINDS ON LAKE MOULTRIE REMAINING JUST BELOW LAKE WIND ADVISORY CRITERIA. SATURDAY NIGHT LOWS WILL BE ON THE ORDER OF 10-15 DEGREES COLDER THAN TONIGHT DUE TO FAIRLY STRONG COLD ADVECTION. ABOUT 30 KT OF NORTHWESTERLY GEOSTROPHIC FLOW WILL EQUATE TO 8-10 KT SURFACE WINDS OVERNIGHT AND TEMPS WILL DROP BELOW FREEZING INLAND. MIDDLE 30S EXPECTED ELSEWHERE. COOL SURFACE HIGH PRESSURE WILL PERSIST ON SUNDAY. THE 850 MB RIDGE WILL BE BUILDING TO THE EAST DURING THE DAY...MODERATING LOW-LEVEL THICKNESSES. HOWEVER THIS WARMING OF THE LOW-LEVELS WILL PROBABLY BE TOO LITTLE TOO LATE TO GET SUNDAY HIGH TEMPS MUCH ABOVE THE LOWER 50S DESPITE SUNNY SKIES. ANOTHER COLD NIGHT IS IN STORE FOR SUNDAY NIGHT...ALTHOUGH THIS TIME THE COOLING WILL PRIMARILY BE VIA RADIATION. SOME WISPS OF CIRRUS MAY BEGIN TO POKE INTO THE AREA LATE BUT WITH THE IN-SITU SURFACE HIGH DECOUPLING THE BOUNDARY LAYER AND NO LOW/MID CLOUDS THE EARTH SHOULD RADIATE READILY. FORECAST LOW TEMPS RANGE FROM UPPER 20S INLAND TO MIDDLE 30S AT THE IMMEDIATE BEACHES. MONDAY SHOULD CONTINUE THE PRECIP-FREE SPELL BUT DEWPOINTS WILL BE ON THE REBOUND AS THE DAY WEARS ON. AN INCREASING SOUTHERLY FLOW ON THE WESTERN PERIPHERY OF THE SURFACE RIDGE WILL RESULT IN WARMER TEMPS AROUND 60 DEGREES BUT WITH A DECENT SHIELD OF CIRRUS AND SOME AFTERNOON CUMULUS IN A FEW PLACES. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... THE UPPER PATTERN WILL FAVOR A QUASI-ZONAL FLOW WITH SEVERAL PERTURBATIONS RIPPLING THROUGH DURING THE PERIOD. ALTHOUGH MODEL TIMING DIFFERENCES INEVITABLY ABOUND...A COLD FRONT IS EXPECTED TO DROP INTO THE REGION FROM THE NW ON TUESDAY AND DRIFT OFFSHORE BY WEDNESDAY. THEN A SERIES OF WEAK SURFACE WAVES WILL LIFT FROM THE GULF OF MEXICO THROUGH THE SOUTHEAST WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. WE GENERALLY HAVE SOLID CHANCE POPS THROUGHOUT THE PERIOD. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... VFR THROUGH THIS EVENING WITH CONDITIONS DETERIORATING EARLY SATURDAY. WARM FRONT WILL LIFT NORTH THROUGH THE TERMINALS AFTER MIDNIGHT WITH A 40-50 KT LOW-LEVEL JET INITIATING LOW-LEVEL WIND SHEAR /LLWS/ AT BOTH TERMINALS AFTER 08-09Z. THE RISK FOR LLWS WILL LINGER UNTIL FRONTAL PASSAGE ROUGHLY 14-15Z. A WELL DEFINED RAIN BAND WILL ACCOMPANY THE FRONT WITH RAIN REACHING THE TERMINALS AS EARLY AS 09Z. LIMITED CIGS/VSBYS TO MVFR FOR NOW GIVEN THE SPACIAL/TEMPORAL UNKNOWNS THIS FAR OUT...BUT IFR CONDITIONS ARE CERTAINLY A POSSIBILITY. EXPECT RAPID CLEARING TO ENSUE ONCE THE FRONT SHIFTS OFFSHORE AND DOWNSLOPE TRAJECTORIES TAKE HOLD. EXTENDED AVIATION OUTLOOK...INCREASING CHANCES FOR SUB-VFR CONDITIONS TUESDAY AND TUESDAY NIGHT AS A COLD FRONT MOVES IN. && .MARINE... WINDS LIGHT AND PERIODICALLY VARIABLE TODAY AS A WEAK BOUNDARY AND PRES PATTERN SAG OVER THE WATERS. SEAS 1 TO 2 FT. THE COASTAL WATERS FORECAST RAPIDLY GOES FROM MUNDANE TO COMPLEX TONIGHT AS A POTENT 40-50 KT LOW LEVEL JET RACES OVER A RELATIVELY STABLE MARINE ENVIRONMENT ESPECIALLY WITH DEVELOPING RAINFALL AND STRONG WARM AIR ADVECTION JUST ABOVE THE BOUNDARY LAYER. WE HAVE LOW CONFIDENCE ON MIXING PROFILES BUT SUSPECT ANY RISK FOR BORDERLINE SMALL CRAFT ADVISORY CONDITIONS WOULD OCCUR LATE TONIGHT OVER OUR GEORGIA WATERS WELL BEYOND 20 NM OFFSHORE. WE CONTINUED FORECAST TRENDS FOR VEERING FLOW TO A MORE S OR SSW COMPONENT LATE BUT PLAYED WIND SPEEDS CONSERVATIVELY AT THIS POINT. SEA HEIGHTS WILL BUILD LATER TONIGHT BUT LIKELY NO HIGHER THAN 4 TO 5 FT WELL OFF THE GEORGIA COAST PRIOR TO 12Z SAT. SMALL CRAFT ADVISORIES WILL EVENTUALLY BE NEEDED SATURDAY AND SATURDAY NIGHT FOR ALL WATERS EXCEPT THE CHARLESTON HARBOR AS COLD ADVECTION AND LOW-LEVEL JETTING IMPACT THE MARINE AREA. SCA CONDITIONS WILL PROBABLY PERSIST INTO SUNDAY MORNING FOR THE OFFSHORE GA WATERS WHERE THE WARMER WATERS WILL ENABLE DEEPER MIXING. BEYOND SUNDAY WE ANTICIPATE FAIRLY QUIET CONDITIONS WITH HIGH PRESSURE IN CONTROL. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...ST SHORT TERM...JRL LONG TERM...JRL AVIATION...ST MARINE...ST
Hazardous weather outlook, Dec 28, 4:30 AM EST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 430 AM EST FRI DEC 28 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>044-047>052-291130- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 430 AM EST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ045-291130- INLAND BERKELEY- 430 AM EST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LAKE WINDS...WINDS WILL INCREASE OUT OF THE WEST SATURDAY AFTERNOON AND CONTINUE TO BE RATHER GUSTY INTO SATURDAY NIGHT. IN THE EVENT FREQUENT 25 KNOT GUSTS ARE ANTICIPATED A LAKE WIND ADVISORY WOULD BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.